Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 129, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2013, 7:20 PM MDT for Box Butte County, Dawes County, Sioux County, Nebraska. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2013, 7:20 PM MDT (01:20 UTC)
- Expired
- Jun 24, 2013, 7:45 PM MDT
- In force
- 25 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 185 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 7:40 PM MDT | HAIL 1.5 | 17 Wnw Hemingford, NE | |
| Jun 24, 7:52 PM MDT | HAIL 0.25 | 15 W Hemingford, NE | WITH 0.50 RAIN IN ABOUT 15 MIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 3475 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856
WUUS55 KCYS 250120
SVRCYS
NEC013-045-165-250145-
/O.NEW.KCYS.SV.W.0129.130625T0120Z-130625T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
720 PM MDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHWESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
EAST CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 745 PM MDT
* AT 716 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLAHERTYS
CORNER...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL SIOUX...NORTHWESTERN BOX BUTTE AND SOUTHWESTERN DAWES
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4251 10320 4228 10314 4227 10353 4241 10359
TIME...MOT...LOC 0120Z 260DEG 27KT 4234 10346
HAIL...1.00IN
WIND...60MPH
$$
JAMSKI3 follow-up statements
989
WWUS55 KCYS 250133
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
733 PM MDT MON JUN 24 2013
NEC013-045-165-250145-
/O.CON.KCYS.SV.W.0129.000000T0000Z-130625T0145Z/
BOX BUTTE NE-DAWES NE-SIOUX NE-
733 PM MDT MON JUN 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SIOUX...SOUTHWESTERN DAWES AND NORTHWESTERN BOX BUTTE COUNTIES UNTIL
745 PM MDT...
AT 728 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED ABOUT 20 MILES
WEST OF HEMINGFORD...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL SIOUX...NORTHWESTERN BOX BUTTE AND SOUTHWESTERN DAWES
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4251 10320 4228 10314 4227 10353 4241 10359
TIME...MOT...LOC 0132Z 260DEG 27KT 4235 10334
HAIL...1.00IN
WIND...60MPH
$$
JAMSKI148 WWUS55 KCYS 250150 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 750 PM MDT MON JUN 24 2013 NEC013-045-165-250200- /O.EXP.KCYS.SV.W.0129.000000T0000Z-130625T0145Z/ BOX BUTTE NE-DAWES NE-SIOUX NE- 750 PM MDT MON JUN 24 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SIOUX... SOUTHWESTERN DAWES AND NORTHWESTERN BOX BUTTE COUNTIES IS BEING REISSUED... PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER INFORMATION. HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. LAT...LON 4251 10320 4228 10314 4227 10353 4241 10359 TIME...MOT...LOC 0133Z 260DEG 27KT 4235 10333 $$ JAMSKI
727 WWUS55 KCYS 250151 CCA SVSCYS SEVERE WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 751 PM MDT MON JUN 24 2013 NEC013-045-165-250200- /O.EXP.KCYS.SV.W.0129.000000T0000Z-130625T0145Z/ BOX BUTTE NE-DAWES NE-SIOUX NE- 751 PM MDT MON JUN 24 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SIOUX... SOUTHWESTERN DAWES AND NORTHWESTERN BOX BUTTE COUNTIES IS BEING REISSUED... PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER INFORMATION. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. LAT...LON 4251 10320 4228 10314 4227 10353 4241 10359 TIME...MOT...LOC 0133Z 260DEG 27KT 4235 10333 $$ JAMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 5:18 PM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 24, 5:18 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 518 PM MDT MON JUN 24 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 301 PM MDT MON JUN 24 2013 SHOWERS AND THUNDERSTORMS WERE OVER THE NORTH THIRD OF THE CWA EARLY THIS AFTERNOON AFTER FORMING ON THE NORTHERN LARAMIE RANGE. AS THE ACTIVITY MOVES TO THE NORTHEAST IT WILL MOVES INTO A BETTER ENVIRONMENT FOR STRONGER STORMS OVER THE NORTHEAST CORNER OF THE CWA. FURTHER SOUTH AND WEST...MIXING HAS DRIED THE BOUNDARY LAYER AND SHOULD LIMIT ANY STORM DEVELOPMENT. EARLY THIS AFTERNOON A WARM FRONT WAS OVER THE NORTH EAST THIRD OF THE CWA. THE ACTIVITY WILL BE AHEAD OF A SHORTWAVE TROUGH CURRENTLY OVER EASTERN WYOMING. THAT FEATURE WILL BE EAST OF THE CWA BY LATE EVENING. A COLD FRONT WILL THEN MOVE ACROSS THE REGION TONIGHT. THE DRY AIR WILL SPREAD OVER THE ENTIRE CWA BEHIND THE FRONT TONIGHT AND THEN PERSIST THROUGH TUESDAY. HOWEVER...ANOTHER SHORTWAVE TROUGH OVER THE GREAT BASIN EARLY THIS AFTERNOON WILL MOVE OVER THE CWA TONIGHT. SOME SHOWERS ARE ASSOCIATED OVER IDAHO AND ALONG THE UTAH AND NEVADA BORDER CURRENTLY. AFTER A BRIEF BREAK IN THE CLOUDS...MID AND HIGH LEVEL CLOUDS WILL INCREASE AS THE FEATURE APPROACHES. SOME MODELS EVEN DEVELOP QPF OVER THE PANHANDLE LATER TONIGHT. THAT WILL NEED TO BE WATCHED BUT WILL LEAVE ONLY LOW POPS IN THAT AREA FOR LATER TONIGHT. THE REST OF THE FORECAST WILL BE VERY WARM AND DRY FOR THE CWA AS HEIGHTS ALOFT BUILD OVER THE ROCKIES. BY 00Z THURSDAY...A BROAD RIDGE ALOFT WILL BE OVER THE CWA. TEMPERATURES WILL BE SLIGHTLY COOLER ON TUESDAY BEHIND THE FRONT AND THEN REBOUND FOR WEDNESDAY. THE TRANSITION TO MORE FIRE WEATHER CONCERNS CONTINUES FOR THE ENTIRE CWA ON TUESDAY AND WEDNESDAY. GUSTY WINDS WILL CONTINUE EARLY THIS EVENING OVER THE CWA AND THEN PICK BACK UP AGAIN LATER TONIGHT WITH THE FRONTAL PASSAGE. ON TUESDAY...WEST TO NORTHWEST WINDS WILL GUST AS 40 MPH OVER MUCH OF THE CWA. SOME MODELS DEVELOP SOME QPF CENTERED OVER THE SOUTHERN LARAMIE RANGE WEDNESDAY AFTERNOON. AT THIS TIME...MOISTURE APPEARS THAT IT WILL BE TOO LIMITED FOR MUCH IN THE WAY OF SHOWERS AND THUNDERSTORMS FOR THAT PERIOD. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 301 PM MDT MON JUN 24 2013 THE LARGE RIDGE ALOFT WILL REMAIN OVER THE ROCKIES THROUGH EARLY NEXT WEEK. TEMPERATURES WILL BE ABOVE NORMAL DURING THAT TIME. THEY WILL BE MODERATED BY AN INCREASE IN MID AND UPPER LEVEL MOISTURE STARTING AS EARLY AS FRIDAY AS WELL AS LIGHT EASTERLY BOUNDARY LAYER WINDS EAST OF THE LARAMIE RANGE. WILL CONTINUE THE LOW POPS FOR THE WEEKEND AND EARLY NEXT WEEK DUE TO THE INCREASE IN MOISTURE AND SURFACE CONVERGENCE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY AFTERNOON) ISSUED AT 518 PM MDT MON JUN 24 2013 VFR EXPECTED OVER ALL TERMINALS THROUGH THE PERIOD WITH HIGH CLOUDS PASSING ACROSS...THOUGH A FEW TSTRMS WILL AFFECT THE KCDR AREA EARLY THIS EVENING. SFC FRONT WILL PASS ACROSS THE AREA OVERNIGHT WITH GUSTY WESTERLY SFC WINDS EXPECTED ON TUESDAY BEHIND THIS FRONT. && .FIRE WEATHER... ISSUED AT 301 PM MDT MON JUN 24 2013 VERY WARM AND DRY WEATHER WILL CONTINUE OVER THE CWA THROUGH THE WEEKEND AS HIGH PRESSURE ALOFT WILL BE CENTERED OVER THE ROCKIES. SOME LATE DAY SHOWERS AND STORMS WILL AFFECT THE REGION THIS WEEKEND AND EARLY NEXT WEEK AS MID AND UPPER LEVEL MOISTURE INCREASES. THE ADDITIONAL CLOUD COVER WILL AID IN MODERATING TEMPERATURES DURING THAT TIME. WESTERLY SURFACE WINDS WILL BE GUSTY THROUGH THE EARLY EVENING AND THEN AGAIN LATER TONIGHT. A COLD FRONT WILL MOVE ACROSS THE CWA TONIGHT AND WILL CREATE WESTERLY SURFACE WINDS GUSTING AS HIGH AS 40 MPH FOR TUESDAY. CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED MAINLY ON TUESDAY OVER PARTS OF SOUTHEAST WYOMING. HOWEVER...FUELS IN MANY AREAS ARE STILL SLOWLY DRYING AND NOT QUITE READY TO SUPPORT FIRE GROWTH. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...WEILAND LONG TERM...WEILAND AVIATION...RE FIRE WEATHER...WEILAND
Hazardous weather outlook, Jun 24, 10:35 AM MDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1035 AM MDT MON JUN 24 2013 WYZ104-105-109>115-251300- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 1035 AM MDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTHWEST WINDS WILL GUST AS HIGH AS 40 MPH INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ101>103-106>108-116>119-251300- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 1035 AM MDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL FORM ALONG THE LARAMIE RANGE BY MID AFTERNOON AND THEN MOVE NORTHEAST. ANY STORMS THAT FORM WILL BE WEAK WITH THE MAIN WEATHER ASSOCIATED BEING BRIEF WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-251300- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1035 AM MDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS CAN BE EXPECTED OVER MUCH OF THE WESTERN NEBRASKA PANHANDLE LATE THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS OVER SIOUX...DAWES...BOX BUTTE AND MORRILL COUNTIES MAY BECOME SEVERE. HAIL TO ONE INCH IN DIAMETER...STRONG WIND GUSTS AND HEAVY RAIN WILL BE POSSIBLE WITH THOSE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVITY MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Special weather statement, Jun 24, 4:30 PM MDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 430 PM MDT MON JUN 24 2013 NEZ002-242315- DAWES NE- 430 PM MDT MON JUN 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWES COUNTY UNTIL 515 PM MDT... AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRAWFORD...OR 20 MILES WEST OF CHADRON... MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... WHITNEY LAKE AROUND 435 PM MDT. WHITNEY AROUND 440 PM MDT. CHADRON AIRPORT AROUND 505 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4300 10322 4280 10296 4261 10341 4279 10348 TIME...MOT...LOC 2228Z 227DEG 20KT 4275 10336 JAMSKI
Special weather statement, Jun 24, 4:53 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 453 PM MDT MON JUN 24 2013 NEZ002-242345- DAWES NE- 453 PM MDT MON JUN 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAWES COUNTY UNTIL 545 PM MDT... AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF WHITNEY LAKE TO 10 MILES SOUTHEAST OF CRAWFORD...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... CHADRON AIRPORT AROUND 510 PM MDT. CHADRON CAMPGROUND AND CHADRON AROUND 520 PM MDT. RED CLOUD CAMPGROUND AND CHADRON ST PARK AROUND 525 PM MDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4298 10284 4257 10292 4255 10336 4293 10331 TIME...MOT...LOC 2254Z 256DEG 23KT 4288 10321 4258 10326 JAMSKI
Local storm report, Jun 24, 5:42 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
542 PM MDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 8 SW CHADRON 42.75N 103.11W
06/24/2013 E0.88 INCH DAWES NE TRAINED SPOTTER
&&
BCHAPMANSpecial weather statement, Jun 24, 5:50 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 550 PM MDT MON JUN 24 2013 NEZ002-250030- DAWES NE- 550 PM MDT MON JUN 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWES COUNTY UNTIL 630 PM MDT... AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF BOX BUTTE CAMPGROUND...OR 19 MILES SOUTHWEST OF CHADRON...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... CHADRON CAMPGROUND...RED CLOUD CAMPGROUND AND CHADRON STATE PARK AROUND 615 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4285 10307 4265 10277 4244 10314 4257 10331 TIME...MOT...LOC 2349Z 223DEG 19KT 4260 10316 JAMSKI
Special weather statement, Jun 24, 6:32 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 632 PM MDT MON JUN 24 2013 NEZ002-003-096-250115- BOX BUTTE NE-DAWES NE-SOUTH SIOUX NE- 632 PM MDT MON JUN 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX...SOUTHWESTERN DAWES AND NORTHWESTERN BOX BUTTE COUNTIES UNTIL 715 PM MDT... AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 34 MILES NORTHWEST OF ALLIANCE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... MARSLAND AROUND 710 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4256 10339 4237 10305 4226 10346 4233 10353 TIME...MOT...LOC 0031Z 226DEG 12KT 4235 10344 JAMSKI
Special weather statement, Jun 24, 7:15 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 715 PM MDT MON JUN 24 2013 NEZ002-003-095-096-250145- BOX BUTTE NE-DAWES NE-NORTH SIOUX NE-SOUTH SIOUX NE- 715 PM MDT MON JUN 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX...SOUTHWESTERN DAWES AND NORTHWESTERN BOX BUTTE COUNTIES UNTIL 745 PM MDT... AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 32 MILES NORTH OF SCOTTSBLUFF...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... MARSLAND AROUND 740 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4253 10327 4225 10317 4226 10358 4239 10363 TIME...MOT...LOC 0115Z 261DEG 23KT 4232 10351 JAMSKI
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:32 PM MDT | Special Weather Statement | CYS | Box Butte | 43 min |
| Jun 24, 7:15 PM MDT | Special Weather Statement | CYS | Sioux | 30 min |
| Jun 24, 7:48 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 42 min |
| Jun 24, 8:21 PM MDT | Special Weather Statement | CYS | Box Butte | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.